Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2013, 8:33 AM EDT for Lancaster County, Lebanon County, York County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 8:33 AM EDT (12:33 UTC)
- Expired
- Jun 13, 2013, 9:30 AM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 144 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:45 AM EDT | TSTM WND DMG | 1 W Christiana, PA | SEVERAL REPORTS OF TREES AND WIRES DOWN ACROSS SOUTHERN AND EASTERN LANCASTER CO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:58 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 0.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS51 KCTP 131233
SVRCTP
PAC071-075-133-131330-
/O.NEW.KCTP.SV.W.0055.130613T1233Z-130613T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
833 AM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY PENNSYLVANIA...
SOUTHEASTERN LEBANON COUNTY PENNSYLVANIA...
EASTERN YORK COUNTY PENNSYLVANIA...
* UNTIL 930 AM EDT
* AT 831 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MANHEIM TO LITITZ TO EAST PETERSBURG TO SAFE HARBOR TO
SHREWSBURY...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
AKRON...COLUMBIA...CORNWALL...EPHRATA...LANCASTER...LEOLA...
MILLERSVILLE...MOUNT JOY...NEW HOLLAND...WILLOW STREET...
ADAMSTOWN...BRICKERVILLE...BROGUE...CHURCHTOWN...DELTA...DENVER...
GAP...HOLTWOOD...KLEINFELTERSVILLE AND LANDISVILLE.
OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND...
MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL COLLEGE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...
ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST
FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4002 7648 4010 7666 4031 7638 4031 7613
4014 7587 4011 7593 4004 7593 3996 7599
3987 7598 3985 7601 3979 7604 3972 7610
3971 7624 3972 7677
TIME...MOT...LOC 1233Z 232DEG 37KT 4019 7644 4018 7633
4010 7630 3998 7640 3980 7661
$$
FORECASTER: LA CORTE2 follow-up statements
770
WWUS51 KCTP 131248
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 AM EDT THU JUN 13 2013
PAC075-133-131257-
/O.CAN.KCTP.SV.W.0055.000000T0000Z-130613T1330Z/
LEBANON PA-YORK PA-
848 AM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR YORK AND LEBANON COUNTIES IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3978 7628 3995 7614 4025 7606 4025 7604
4013 7587 4011 7593 4004 7593 3996 7599
3987 7598 3985 7601 3977 7606 3972 7610
3972 7624
TIME...MOT...LOC 1247Z 272DEG 41KT 4010 7602 4001 7599
3994 7601 3977 7615 3959 7636
$$
PAC071-131330-
/O.CON.KCTP.SV.W.0055.000000T0000Z-130613T1330Z/
LANCASTER PA-
848 AM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR LANCASTER COUNTY...
AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW HOLLAND TO GAP TO CHRISTIANA
TO WAKEFIELD TO 16 MILES SOUTHWEST OF WAKEFIELD...MOVING EAST AT 50
MPH.
LOCATIONS INCLUDED IN THE WARNING...
TERRE HILL...QUARRYVILLE AND CHURCHTOWN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
ROUTE 322...STATE ROAD 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION IN THE VICINITY OF LEOLA WITH
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3978 7628 3995 7614 4025 7606 4025 7604
4013 7587 4011 7593 4004 7593 3996 7599
3987 7598 3985 7601 3977 7606 3972 7610
3972 7624
TIME...MOT...LOC 1247Z 272DEG 41KT 4010 7602 4001 7599
3994 7601 3977 7615 3959 7636
$$
FORECASTER: LA CORTE089
WWUS51 KCTP 131259
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 AM EDT THU JUN 13 2013
PAC071-131309-
/O.CAN.KCTP.SV.W.0055.000000T0000Z-130613T1330Z/
LANCASTER PA-
859 AM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR LANCASTER COUNTY IS
CANCELLED...
THE LINE OF STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
MOVED OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
THURSDAY MORNING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3978 7628 3995 7614 4025 7606 4025 7604
4013 7587 4011 7593 4004 7593 3996 7599
3987 7598 3985 7601 3977 7606 3972 7610
3972 7624
TIME...MOT...LOC 1259Z 232DEG 37KT 4035 7616 4034 7605
4026 7602 4014 7612 3997 7634
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:53 AM EDT, 40 minutes earlier.
Area forecast discussion, Jun 13, 7:53 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 753 AM EDT THU JUN 13 2013 .SYNOPSIS... SFC LOW LOCATED NEAR TOLEDO OHIO...EARLY THIS MORNING WILL TRACK EASTWARD ACROSS PENNSYLVANIA AND GRADUALLY STRENGTHEN THIS AFTERNOON. A COLD FRONT WILL DIVE SOUTHEAST ACROSS THE STATE TONIGHT...FOLLOWED BY BRISK NORTH TO NORTHWEST WINDS AND UNSEASONABLY COOL CONDITIONS ON FRIDAY. A LARGE HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION FOR SATURDAY. && .NEAR TERM /UNTIL NOON TODAY/... ELEVATED CONVECTION AND A FEW QUASI-SUPERCELLS WERE SPREADING EAST ABOVE A SHARP 925-850 MB THETA-E BOUNDARY THAT WAS SNAKING ITS WAY FROM THE NW MTNS TO THE LOWER SUSQ VALLEY. EARLIER INTENSE SQUALL LINE THAT PUSHED ACRS THE MIDWEST AND OHIO VALLEY...HAS SHOWN A SIGNIFICANT WEAKENING TREND ACROSS ITS NRN EXTENT /CURRENTLY MOVING ACROSS THE FAR NW PART OF OUR CWA/. THE MAIN TARGET AREA FOR SEVERE GUSTS FROM THE SQUALL LINE /AND ISOLATED SUPERCELLS IN THE WARM ADVECTION/STRONGER LLVL DIRECTIONAL SHEAR ALONG THE WARM FRONT/ WILL BE SHIFTING TO THE SOUTHERN HALF OF THE STATE FOR THE REST OF THIS MORNING...AND THROUGH THE AFTERNOON HOURS. RECENTLY ISSUED SEVERE TSRA WATCH 303 IS IN EFFECT UNTIL 11 AM EDT. FLOOD WATCH CONTINUES ACROSS THE ENTIRE FORECAST AREA...AS WE CONTINUE TO THINK THE RISK OF AT LEAST LOCALIZED DOWNPOURS CAUSING PROBLEMS LOOKS REASONABLE. LATEST 00Z OP MODEL AND 21/03Z ENSEMBLE GUIDANCE HAS BACKED OFF ON THE WIDESPREAD 2-3 INCH AMOUNTS IMPLIED BY EARLIER RUNS ACROSS OUR CWA...WITH THE MAIN AXIS OF HEAVIER RAIN NOW DEPICTED ACROSS SOUTHERN/CENTRAL NEW YORK. GREATEST THREAT FOR HEAVIEST RAIN /UP TO 2 INCHES/ IN OUR CWA WILL LIKELY BE ACROSS THE SOUTHERN TIER COUNTIES THAT WILL SEE A BIT MORE TRAINING OF THE TSRA THIS MORNING...THEN RECOVERING INSTABILITY THIS AFTERNOON WITH ANOTHER FEW ROUNDS OF STRONG TO POTENTIALLY SEVERE TSRA NEAR THE WARM FRONT/OUTFLOW BOUNDARY IN THE WAKE OF THE CURRENT MCS. A PRONOUNCED/RATHER LARGE AREA OF SUBSIDENCE IN THE WAKE OF THE MCS APPEARS THAT IT WILL LEAD TO A RELATIVE MIN IN QPF WITHIN A FEW LAYERS OF COUNTIES EITHER SIDE OF INTERSTATE 80. && .SHORT TERM /NOON TODAY THROUGH 6 PM FRIDAY/... THE SURFACE LOW IS FCST TO TRACK THROUGH SOUTH/CENTRAL PA THIS AFTERNOON WITH A RAPID SURGE IN PWATS...CAPE AND LOW LEVEL SHEAR EXPECTED INTO THE AREA. CONDITIONS HAVE THE POTENTIAL TO CHANGE RAPIDLY AS WE TRANSITION FROM A QUASI-LINEAR CONVECTIVE THREAT POSSIBLY INTO A SUPERCELL THREAT IF THE SFC LOW CAN MANAGE TO TRACK THROUGH CENTRAL PA...AS BULK OF MDL DATA SUGGEST. BEST COMBINATION OF SHEAR AND INSTABILITY COMES TOGETHER OVR THE LOWER SUSQ VALLEY DURING THE LATE MORNING AND AFTERNOON HOURS TODAY...WITH SREF/GEFS CAPES NR 1500 J/KG AND STRONG 0-1KM AND DEEP LYR SHEAR SUPPORTIVE OF SUPERCELLS. ALTHOUGH ENSEMBLE MEAN QPF APPEARS TO FALL SHORT OF FFG...SOME OPER RUNS SUGGEST HIGHER LOCALIZED TOTALS AND FLOODING STILL POSSIBLE. MARFC NUMBERS INDICATE THE AREA CAN HANDLE A WIDESPREAD 1-2 INCHES OVR A 12-24 HOUR PERIOD. HOWEVER...WITH THE POTENTIAL FOR THE RAIN TO COME IN SHORT INTENSE BURSTS...SIGNIFICANT PROBLEMS COULD DEVELOP QUICKLY IN TYPICALLY FLOOD PRONE AREAS. THE SEVERE THREAT WILL AS USUAL BE HANDLED IN THE VERY SHORT TERM AND ADDRESSED AS IT POSSIBLY DEVELOPS THURSDAY. EXACTLY WHERE THE LOW TRACKS AND HOW FAR NORTH THE WARM FRONT CAN INVADE WILL DELINEATE THE THREAT FOR ROTATING STORMS. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... NOT A LOT OF CHANGE FROM YESTERDAY. DID EXTEND THE MENTION OF SHOWERS INTO FRIDAY AFT...GIVEN SECONDARY COLD FRONT DROPPING SE...AND COLD AIR ALOFT. SATURDAY STILL LOOKS TO BE THE BETTER DAY THIS WEEKEND. DID BRING SHOWERS AND STORMS INTO THE AREA SUNDAY MORNING NOW...IN LINE WITH OTHER OFFICES AND NEW GUIDANCE. STILL A CHC OF SHOWERS AND STORMS ON MONDAY...AS WE ARE IN THE WARM SECTOR...BUT WEAK WAVES ALOFT MOVING IN. COLD FRONT MOVES INTO PA ON TUE...STILL A CHC OF SHOWERS AND STORMS. WENT WITH A DRY DAY ON WED...WITH COOLER TEMPS. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... A LINE OF SHOWERS AND THUNDERSTORMS ALONG AN INCOMING BOUNDARY WILL MOVE THROUGH THE TAF SITES FROM WEST TO EAST THIS MORNING. THIS LINE WILL MOVE THROUGH MDT AND LNS BY 13Z. THIS LINE WILL EXIT THE CWA SHORTLY AFTER. THE BACK EDGE OF THE LINE IS MOVING THROUGH...ALLOWING FOR BRIEFLY BETTER CONDITIONS. THE COPIOUS AMOUNTS OF LOW PRESSURE WILL ALLOW FOR IFR CIGS AT BFD...WITH THE REST OF THE TAF POINTS HAVING PERIODS OF MVFR CIGS AND VSBYS. EXPECT THIS POTENT LOW PRESSURE SYSTEM WILL REDUCE CONDS WITH THE POTENTIAL FOR LARGE IMPACTS FROM STRONG THUNDERSTORMS AND WIND SHEAR THROUGH THIS AFTERNOON AND EARLY EVENING..BEFORE MOVING EASTWARD BY TONIGHT. EXPECT DAYTIME GUSTY WINDS AS HIGH AS 25KTS FROM THE WEST. OUTLOOK... THU NIGHT...LARGE IMPACTS FROM STRONG TSTMS AND WIND SHEAR LIKELY. OTHERWISE SHOWERS CONTINUE. REDUCTIONS ALL AREAS THU AFT- EVE...THEN WIDESPREAD REDUCTIONS NW HALF THU NIGHT. FRI...CHANCE OF SHOWERS...MAINLY EARLY. PRIMARILY VFR CONDITIONS. SAT...NO SIG WX. SUN...MAINLY VFR WITH SCATTERED SOWERS AND THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR PAZ004>006-010>012- 017>019-024>028-033>037-041-042-045-046-049>053-056>059- 063>066. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LA CORTE/LAMBERT LONG TERM...GARTNER AVIATION...CERU/GARTNER
Hazardous weather outlook, Jun 13, 7:39 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 739 AM EDT THU JUN 13 2013 PAZ004>006-010>012-017>019-024>027-033>035-045-141145- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON- 739 AM EDT THU JUN 13 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-037-041-042-046-049>053-056>059-063>066-141145- JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 739 AM EDT THU JUN 13 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...SEVERE THUNDERSTORM WATCH 303 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 4:46 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT THU JUN 13 2013
PAZ017>019-024-025-130945-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
446 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...NORTHEASTERN
BLAIR...NORTHEASTERN CAMBRIA AND SOUTHWESTERN CENTRE COUNTIES
THROUGH 545 AM EDT...
AN AREA OF STRONG THUNDERSTORMS WAS MOVING INTO NORTHERN BLAIR...
CAMBRIA...CENTRE AND CLEARFIELD COUNTIES AT 443 AM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE WITH
THESE STRONG THUNDERSTORMS. EXPECT NEARLY CONTINUOUS LIGHTNING FROM
THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 113 AND 137...I-99 BETWEEN MILE MARKERS 51
AND 64.
LAT...LON 4072 7881 4104 7880 4114 7817 4073 7797
4072 7806 4074 7811 4071 7818 4065 7884
FORECASTER: LAMBERTSpecial weather statement, Jun 13, 5:30 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 AM EDT THU JUN 13 2013
PAZ059-066-131015-
LANCASTER PA-LEBANON PA-
530 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEBANON AND
NORTHEASTERN LANCASTER COUNTIES...
AT 528 AM EDT...A STRONG THUNDERSTORM WAS NEAR DENVER...MOVING EAST
AT 35 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
ADAMSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 276
AND 291.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222...ROUTE
322.
LAT...LON 4019 7597 4019 7626 4032 7628 4035 7618
4030 7613 4020 7596 4019 7596
FORECASTER: LAMBERTSpecial weather statement, Jun 13, 6:04 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 604 AM EDT THU JUN 13 2013 PAZ012-017>019-027-045-046-049-050-131045- CLEARFIELD PA-MIFFLIN PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-UNION PA- 604 AM EDT THU JUN 13 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRE...EAST CENTRAL CLEARFIELD...NORTHEASTERN MIFFLIN...SOUTH CENTRAL LYCOMING... SOUTHEASTERN CLINTON...SOUTHWESTERN UNION AND WEST CENTRAL SNYDER COUNTIES... AT 600 AM EDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHWEST OF STATE COLLEGE...MOVING EAST AT 50 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM... AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT UNIONVILLE...MILESBURG...LAMAR...MACKEYVILLE AND LOGANTON. OTHER NOTABLE LOCATIONS AFFECTED INCLUDE PENNSYLVANIA STATE UNIVERSITY AND LOCK HAVEN UNIVERSITY. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 133 AND 192...I-99 BETWEEN MILE MARKERS 62 AND 85. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220... ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45... STATE ROAD 120. LAT...LON 4125 7718 4076 7719 4081 7820 4105 7818 FORECASTER: CERU
Special weather statement, Jun 13, 7:16 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 AM EDT THU JUN 13 2013
PAZ046-050>053-057>059-131200-
COLUMBIA PA-DAUPHIN PA-LEBANON PA-MONTOUR PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-
716 AM EDT THU JUN 13 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
SNYDER...MONTOUR...NORTHERN DAUPHIN...NORTHERN LEBANON...
NORTHUMBERLAND...SCHUYLKILL AND SOUTHEASTERN LYCOMING COUNTIES...
AT 713 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
EXCHANGE TO MILLERSBURG...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT URBAN...CAMBRA...SHUMANS AND GIRARDVILLE.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE KNOEBELS...BLOOMSBURG
UNIVERSITY AND PENN STATE SCHUYLKILL.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 216 AND
247...I-81 BETWEEN MILE MARKERS 85 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 209...
ROUTE 322/22...ROUTE 522...STATE ROAD 61...STATE ROAD 309.
LAT...LON 4069 7583 4064 7598 4057 7601 4049 7643
4042 7631 4040 7702 4047 7695 4052 7699
4089 7684 4089 7682 4091 7684 4122 7672
4124 7631 4114 7628 4114 7622 4096 7621
4091 7605 4091 7599 4074 7576
FORECASTER: CERULocal storm report, Jun 13, 7:28 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM TSTM WND DMG BRANDY CAMP 41.34N 78.70W
06/13/2013 ELK PA 911 CALL CENTER
TREE DOWN ON ROUTE 219.
&&
EVENT NUMBER CTP1300105
EVANEGOLocal storm report, Jun 13, 8:15 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM TSTM WND DMG BRANDY CAMP 41.34N 78.70W
06/13/2013 ELK PA 911 CALL CENTER
TREE DOWN ON ROUTE 219.
0600 AM TSTM WND DMG WARRIORS MARK 40.70N 78.11W
06/13/2013 HUNTINGDON PA 911 CALL CENTER
WIRES REPORTED DOWN.
0605 AM TSTM WND DMG BARREE 40.59N 78.10W
06/13/2013 HUNTINGDON PA 911 CALL CENTER
TREE DOWN ON BARREE ROAD.
0620 AM TSTM WND DMG STATE COLLEGE 40.79N 77.86W
06/13/2013 CENTRE PA 911 CALL CENTER
TREES REPORTED DOWN IN STATE COLLEGE BORO AND FERGUSON
TWP.
0750 AM TSTM WND DMG 1 E NEW OXFORD 39.86N 77.04W
06/13/2013 ADAMS PA TRAINED SPOTTER
LARGE TREE REPORTED DOWN AT INTERSECTION OF ROUTE 30
AND ROUTE 94.
&&
EVENT NUMBER CTP1300105 CTP1300107 CTP1300108 CTP1300106 CTP1300109
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:45 AM EDT | Special Weather Statement | CTP | Bedford | 60 min |
| Jun 13, 1:52 AM EDT | Special Weather Statement | CTP | Cambria | 23 min |
| Jun 13, 1:59 AM EDT | Special Weather Statement | CTP | Warren | 46 min |
| Jun 13, 2:18 AM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 42 min |
| Jun 13, 2:28 AM EDT | Special Weather Statement | CTP | Elk | 62 min |
| Jun 13, 2:42 AM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 63 min |
| Jun 13, 2:52 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 53 min |
| Jun 13, 3:24 AM EDT | Special Weather Statement | CTP | Centre, Clinton, Mifflin | 66 min |
| Jun 13, 3:32 AM EDT | Special Weather Statement | CTP | Cameron, Clinton, Elk | 58 min |
| Jun 13, 3:52 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk, Potter | 53 min |
| Jun 13, 4:20 AM EDT | Special Weather Statement | CTP | Elk, McKean, Warren | 85 min |
| Jun 13, 4:21 AM EDT | Special Weather Statement | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Union | 54 min |
| Jun 13, 4:44 AM EDT | Special Weather Statement | CTP | Clinton | 46 min |
| Jun 13, 4:46 AM EDT | Special Weather Statement | CTP | Clearfield | 59 min |
| Jun 13, 5:15 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Fulton and 3 more | 60 min |
| Jun 13, 5:30 AM EDT | Special Weather Statement | CTP | Berks | 45 min |
| Jun 13, 5:48 AM EDT | Areal Flood Advisory | CTP | McKean, Warren | 117 min |
| Jun 13, 6:04 AM EDT | Special Weather Statement | CTP | Centre | 41 min |
| Jun 13, 6:05 AM EDT | Areal Flood Advisory | CTP | Cameron, Elk | 115 min |
| Jun 13, 6:15 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Centre, Clinton, Cumberland, Franklin and 8 more | 75 min |
| Jun 13, 6:30 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cameron, Centre, Clearfield, Clinton and 12 more | 2 hr |
| Jun 13, 6:52 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Fulton, Perry, York | 38 min |
| Jun 13, 7:16 AM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Montour, Northumberland, Schuylkill | 44 min |
| Jun 13, 7:31 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more | 59 min |
| Jun 13, 7:41 AM EDT | Areal Flood Advisory | CTP | Columbia, Cumberland, Dauphin, Juniata, Lancaster, Lebanon and 9 more | 2 hr |
| Jun 13, 7:55 AM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, York | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.